Alert archive / Kansas / Wind Chill Advisories in 2008
Wind Chill Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this wind chill advisory at Dec 20, 2008, 3:05 PM CST for 4 counties in Kansas. It took effect at Dec 21, 2008, 12:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2008, 3:05 PM CST (21:05 UTC)
- In effect from
- Dec 21, 2008, 12:00 AM CST
- Expired
- Dec 21, 2008, 10:32 AM CST
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
Counties Ellsworth County, KS, Lincoln County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 150 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KICT 202105 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 305 PM CST SAT DEC 20 2008 KSZ033-048-049-211100- /O.NEW.KICT.WC.Y.0002.081221T0600Z-081221T1800Z/ LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA 305 PM CST SAT DEC 20 2008 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY. NORTH WINDS WILL COMBINE WITH EXTREMELY COLD TEMPERATURES TO PRODUCE WIND CHILL VALUES BETWEEN MINUS 15 AND MINUS 20 DEGREES BELOW ZERO OVER PARTS OF CENTRAL KANSAS TONIGHT AND SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SCHRECK
2 follow-up statements
000 WWUS43 KICT 211003 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 403 AM CST SUN DEC 21 2008 KSZ032-211800- /O.EXA.KICT.WC.Y.0002.000000T0000Z-081221T1800Z/ RUSSELL- INCLUDING THE CITY OF...RUSSELL 403 AM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. NORTH WINDS WILL COMBINE WITH EXTREMELY COLD TEMPERATURES TO PRODUCE WIND CHILLS BETWEEN 15 AND 20 DEGREES BELOW ZERO OVER PARTS OF CENTRAL KANSAS THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND NORTHERLY WINDS OF 5 TO 10 MPH WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KSZ033-048-049-211800- /O.CON.KICT.WC.Y.0002.000000T0000Z-081221T1800Z/ LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA 403 AM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. NORTH WINDS WILL COMBINE WITH EXTREMELY COLD TEMPERATURES TO PRODUCE WIND CHILLS BETWEEN 15 AND 20 DEGREES BELOW ZERO OVER PARTS OF CENTRAL KANSAS THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND NORTHERLY WINDS OF 5 TO 10 MPH WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ ES
000 WWUS43 KICT 211632 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1032 AM CST SUN DEC 21 2008 KSZ032-033-048-049-211745- /O.CAN.KICT.WC.Y.0002.000000T0000Z-081221T1800Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA 1032 AM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE RISEN INTO THE SINGLE DIGITS ABOVE ZERO WHILE WIND CHILL VALUES HAVE CLIMBED INTO IN THE SINGLE DIGITS BELOW ZERO. THESE VALUES WILL CONTINUE TO CLIMB THROUGH THE REMAINDER OF THE DAY. $$ COX
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 20, 2:59 PM CST, 6 minutes earlier.
Area forecast discussion, Dec 20, 2:59 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 259 PM CST SAT DEC 20 2008 .DISCUSSION... MAIN FORECAST CONCERNS ARE TEMPERATURES/WIND CHILLS TONIGHT AND TOMORROW. TONIGHT-MONDAY: A STRONG COLD FRONT QUICKLY PUSHED THROUGH THE FORECAST AREA THIS MORNING...AND SKIES HAVE GRADUALLY CLEARED BEHIND IT WITH THE EXCEPTION OF FAR SOUTHEAST KANSAS. TEMPERATURES HAVE ACTUALLY FALLEN AFTER THE CLOUDS CLEARED AS THE COOLER AIR FROM ALOFT MIXES DOWN. HOWEVER...WE HAVE NOT SEEN THE SHARP DROP IN TEMPERATURES BEHIND THIS FRONT THAT WE SAW ALMOST A WEEK AGO. ONE CONCERN FOR TEMPERATURES TONIGHT IN CENTRAL KANSAS IS THAT THERE IS SNOW COVER THERE NOW THAT WAS NOT THERE A WEEK AGO WHEN TEMPERATURES FELL BELOW 0. WINDS WILL BECOME LIGHT OVER PARTS OF CENTRAL KANSAS...ALLOWING FOR RADIATIONAL COOLING. ACROSS LINCOLN...ELLSWORTH AND SALINE COUNTIES...WINDS ARE EXPECTED TO BE A BIT STRONGER...PUSHING WIND CHILLS TO AROUND -15 DEGREES ESPECIALLY AROUND DAYBREAK. WILL BE ISSUING A WIND CHILL ADVISORY FOR THESE COUNTIES. SOUTH OF THIS AREA WILL BE IN THE SINGLE DIGITS ABOVE ZERO FOR LOWS TONIGHT...AND WILL HAVE WIND CHILLS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. TEMPERATURES ON SUNDAY WILL STRUGGLE TO CLIMB ABOVE THE SINGLE DIGITS IN CENTRAL KANSAS...AND INTO THE 20S IN SOUTH CENTRAL AND SOUTHEAST KANSAS. SOUTHERLY WINDS WILL HELP TEMPERATURES WARM UP ON MONDAY INTO THE MIDDLE 20S. TUESDAY-FRIDAY: AN UPPER TROUGH WILL COME THROUGH TUESDAY NIGHT...AND THERE WILL BE A CHANCE FOR PRECIPITATION WITH IT ACROSS THE ENTIRE AREA. WHILE CENTRAL KANSAS WILL LIKELY SEE SOME SNOW...TEMPERATURES WILL BE WARMER ALOFT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS SO RAIN IS MORE LIKELY THERE. WILL HAVE TO KEEP WATCHING THIS SYSTEM FOR THE FINER DETAILS. THURSDAY TO FRIDAY GETS A BIT TRICKIER AS THE MODELS ARE NOT ON THE SAME PAGE. THE GFS WOULD LIKE TO PAINT AN UPPER TROUGH OVER KANSAS AND SOME SNOWFALL FOR CENTRAL KANSAS ON THURSDAY...WHILE THE ECMWF SHOWS THE TROUGH OVER SOUTHERN CALIFORNIA AT THAT TIME. WILL FOLLOW HPC FORECAST DURING THIS TIME. SCHRECK && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LATEST VISIBLE IMAGERY WAS SHOWING THE MVFR (1-2KFT) CEILINGS GRADUALLY ERODING ACROSS CENTRAL AND SOUTH CENTRAL KANSAS DUE TO GOOD ISENTROPIC DOWNGLIDE. THESE CEILINGS SHOULD CONTINUE TO GRADUALLY ERODING FROM WEST TO EAST DURING THE AFTERNOON. AS A RESULT...WE ARE EXPECTING THE CLOUDS TO MOVE OUT OF ALL OF THE TAF SITES BY 22Z. HOWEVER...THE ARCTIC HIGH PRESSURE SYSTEM WILL CONTINUE TO BUILD SOUTH AND KEEP SUSTAINED WIND SPEEDS BETWEEN 15 AND 25 KTS DURING THE COURSE OF THE AFTERNOON. THESE WIND SPEEDS SHOULD BEGIN TO DIMINISH TOWARDS MIDNIGHT. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 9 21 7 26 / 0 10 10 10 HUTCHINSON 5 18 5 25 / 0 10 10 10 NEWTON 5 18 5 25 / 0 10 10 10 ELDORADO 6 19 6 25 / 0 10 10 10 WINFIELD-KWLD 7 22 9 26 / 0 10 10 0 RUSSELL -4 11 3 24 / 0 10 0 10 GREAT BEND -3 14 5 24 / 0 10 0 10 SALINA -2 12 1 24 / 0 10 10 10 MCPHERSON 4 16 4 25 / 0 10 10 10 COFFEYVILLE 8 21 7 26 / 0 10 10 0 CHANUTE 7 18 5 24 / 0 10 10 10 IOLA 7 17 4 24 / 0 10 10 10 PARSONS-KPPF 7 20 6 25 / 0 10 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY FOR KSZ033-048-049. &&
Hazardous weather outlook, Dec 20, 11:42 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1142 AM CST SAT DEC 20 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-211145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1142 AM CST SAT DEC 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LATE TONIGHT....WIND CHILLS OF 5 TO 15 BELOW ARE POSSIBLE IN MOST AREAS AS THE ARCTIC AIRMASS CONTINUES TO OVERSPREAD THE AREA. WITH THE COLDER WIND CHILLS FOUND ACROSS CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS OF ZERO TO 10 BELOW ARE LIKELY LATE SUNDAY NIGHT AND EARLY MONDAY MORNING...ESPECIALLY IN CENTRAL KANSAS. THERE IS A SLIGHT CHANCE OF LIGHT SNOW ACROSS CENTRAL KANSAS TUESDAY AND TUESDAY NIGHT...WHERE SOME ACCUMULATION IS POSSIBLE LATE TUESDAY NIGHT. A CHANCE OF LIGHT RAIN OR LIGHT SNOW EXISTS ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS TUESDAY NIGHT...WITH LIGHT SNOW POSSIBLE IN SOUTHEAST KANSAS WEDNESDAY MORNING. THE RANGELAND FIRE DANGER INDEX MAY REACH THE VERY HIGH CATEGORY ON TUESDAY IN SUMNER AND COWLEY COUNTIES TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/ES
Nearby
Wind Chill Advisories in Kansas, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.